Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 106, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 10, 2016, 10:06 AM CST for 5 counties in Mississippi. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2016, 10:06 AM CST (16:06 UTC)
- Expired
- Mar 10, 2016, 11:00 AM CST
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Claiborne County, MS, Copiah County, MS, Franklin County, MS, Jefferson County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 10:45 AM CST | TSTM WND DMG | 2 Nw Hermanville, MS | TREE DOWN ACROSS THE TRACE |
| Mar 10, 11:02 AM CST | TSTM WND DMG | 5 Sse Carpenter, MS | A COUPLE OF TREES WERE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
457
WUUS54 KJAN 101606
SVRJAN
MSC021-029-037-063-085-101700-
/O.NEW.KJAN.SV.W.0106.160310T1606Z-160310T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1006 AM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
FRANKLIN COUNTY IN SOUTHWESTERN MISSISSIPPI...
WESTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
JEFFERSON COUNTY IN SOUTHWESTERN MISSISSIPPI...
* UNTIL 1100 AM CST
* AT 1005 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALCORN TO 6 MILES NORTH OF GARDEN CITY...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ALCORN AROUND 1010 AM CST.
LORMAN AROUND 1015 AM CST.
KIRBY AND RED LICK AROUND 1020 AM CST.
PORT GIBSON AROUND 1025 AM CST.
BUDE...PATTISON AND NEW HOPE AROUND 1030 AM CST.
PEYTON AROUND 1035 AM CST.
HERMANVILLE AROUND 1040 AM CST.
MCCALL CREEK AROUND 1045 AM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE ROXIE
AND MEADVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3163 9115 3163 9117 3194 9119 3206 9072
3205 9072 3205 9055 3151 9050 3139 9067
3134 9115
TIME...MOT...LOC 1605Z 251DEG 34KT 3182 9115 3145 9110
HAIL...<.75IN
WIND...60MPH
$$
CME2 follow-up statements
466
WWUS54 KJAN 101624
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1024 AM CST THU MAR 10 2016
MSC021-029-037-063-085-101700-
/O.CON.KJAN.SV.W.0106.000000T0000Z-160310T1700Z/
COPIAH MS-FRANKLIN MS-LINCOLN MS-CLAIBORNE MS-JEFFERSON MS-
1024 AM CST THU MAR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST
FOR WESTERN COPIAH...FRANKLIN...NORTHWESTERN LINCOLN...SOUTHEASTERN
CLAIBORNE AND EASTERN JEFFERSON COUNTIES...
AT 1024 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PORT GIBSON TO KIRBY...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
PORT GIBSON AROUND 1030 AM CST.
NEW HOPE AND PATTISON AROUND 1035 AM CST.
HERMANVILLE...PEYTON AND UNION CHURCH AROUND 1040 AM CST.
MCCALL CREEK AROUND 1045 AM CST.
CASEYVILLE AROUND 1050 AM CST.
VAUGHN AND CARPENTER AROUND 1055 AM CST.
LOYD STAR AND DENTVILLE AROUND 1100 AM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MEADVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3206 9072 3205 9072 3205 9055 3159 9051
3145 9067 3135 9103 3135 9104 3166 9104
3197 9109
TIME...MOT...LOC 1624Z 252DEG 37KT 3189 9100 3152 9095
HAIL...<.75IN
WIND...60MPH
$$
CME405
WWUS54 KJAN 101642
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1042 AM CST THU MAR 10 2016
MSC037-085-101651-
/O.CAN.KJAN.SV.W.0106.000000T0000Z-160310T1700Z/
FRANKLIN MS-LINCOLN MS-
1042 AM CST THU MAR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN AND NORTHWESTERN
LINCOLN COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3169 9091 3199 9101 3206 9072 3205 9072
3205 9055 3183 9054 3170 9073 3161 9088
TIME...MOT...LOC 1641Z 237DEG 36KT 3201 9086 3171 9079
$$
MSC021-029-063-101700-
/O.CON.KJAN.SV.W.0106.000000T0000Z-160310T1700Z/
COPIAH MS-CLAIBORNE MS-JEFFERSON MS-
1042 AM CST THU MAR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST
FOR NORTHWESTERN COPIAH...SOUTHEASTERN CLAIBORNE AND EASTERN
JEFFERSON COUNTIES...
AT 1041 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HERMANVILLE TO UNION CHURCH...MOVING NORTHEAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
HERMANVILLE AROUND 1045 AM CST.
ALLEN AND CARPENTER AROUND 1055 AM CST.
BARLOW AROUND 1100 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3169 9091 3199 9101 3206 9072 3205 9072
3205 9055 3183 9054 3170 9073 3161 9088
TIME...MOT...LOC 1641Z 237DEG 36KT 3201 9086 3171 9079
HAIL...<.75IN
WIND...60MPH
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 4:56 AM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Mar 10, 4:56 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CST THU MAR 10 2016
...SIGNIFICANT FLASH FLOODING ONGOING ACROSS PORTIONS OF THE
ARKLAMISS DELTA...
.DISCUSSION...
SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...A DANGEROUS SITUATION HAS
UNFOLDED OVERNIGHT ACROSS PARTS OF NE LOUISIANA AND SE ARKANSAS. PER
MRMS 12 HR RAINFALL ESTIMATES...A SWATH OF 3 TO 6 INCHES OF RAIN FELL
ATOP AN AREA THAT HAD ALREADY SEEN SEVERAL INCHES OF RAIN OVER THE
PREVIOUS 24 HOURS. THIS HAS RESULTED IN COUNTLESS ROADS BEING FLOODED
AND NOW EVACUATIONS OF HOMES IN MULTIPLE COUNTIES AND PARISHES. WATER
RESCUES WERE UNDERWAY THIS EARLY MORNING ACROSS CHICOT COUNTY AR AND
IN THE GREENVILLE AREA. UNFORTUNATELY WE MAY SEE A SIMILAR SCENE
UNFOLD ACROSS OTHER AREAS AS ADDITIONAL WAVES OF RAIN ARE EXPECTED
OVER THE NEXT FEW DAYS.
UPPER LOW CONTINUES TO MEANDER OVER NORTHERN MEXICO THIS MORNING,
WITH A STEADY SOUTHERLY FETCH AT ALL LEVELS OF THE ATMOSPHERE
CONTINUING. THIS WAS CONTINUING TO PUMP IN A MOISTURE RICH AIRMASS,
WITH A CORRIDOR OF NEAR 2 INCH PW EXPANDING OVER THE REGION. THROUGH
FRIDAY NIGHT, THE UPPER LOW WILL MAKE SLOW EASTWARD PROGRESS INTO
TEXAS AND A SERIES OF UPPER DISTURBANCES WILL ROTATE AROUND PRODUCING
MULTIPLE WAVES OF CONVECTION OVER THE CWA. THIS CONVECTION WILL TEND
TO BE ORIENTED IN A GENERALLY NORTH TO SOUTH FASHION, RESULTING IN
TRAINING...AND ADDITIONAL FLASH FLOOD PROBLEMS. WHAT IS DIFFERENT
ABOUT TODAY...IS WE WILL BEGIN TO SEE ACTIVITY FARTHER EASTWARD IN
THE CWA. AS A RESULT, WE HAVE EXPANDED THE FLASH FLOOD WATCH TO
INCLUDE AREAS FARTHER EAST (AND SOUTH OF I-2O). THE WATCH WAS ALSO
EXTENDED IN TIME THROUGH SATURDAY THE CULPRIT UPPER LOW REMAINS TO
OUR WEST THROUGH THAT TIME. FOR HWO/HAZARD GRAPHICS, WE HAVE SLIGHTLY
EXPANDED THE SIGNIFICANT THREAT AREA TO TAKE IN SOME AREAS OF
MISSISSIPPI ADJACENT TO THE MS RIVER WHERE CONSIDERABLE FLOODING IS
ALREADY ONGOING. OTHERWISE THE ELEVATED AREAS GENERALLY MATCH THE
AREA OF THE UPDATED WATCH. WPC FORECAST FOR ADDITIONAL AMOUNTS OF 4-8
INCHES SEEMED QUITE REASONABLE, SO WE WILL REFLECT THESE AMOUNTS IN
OUR PRODUCTS.
THERE IS ALSO SOME LIMITED POTENTIAL FOR STRONG TO SEVERE STORMS OVER
MUCH OF THE AREA TODAY AS WEAK TO MODERATE INSTABILITY DEVELOPS AND
DEEP LAYER SHEAR REMAINS MORE THAN SUFFICIENT ACROSS THE AREA. LARGE
SCALE FORCING WILL BE RATHER MODEST, HOWEVER, AND IT IS POSSIBLE
THERE WILL BE A SIMILAR SITUATION TO YESTERDAY WITH TRAINING
CONVECTION TENDING TO WORK OVER THE ATMOSPHERE AHEAD OF MORE POTENT
STORMS...CAUSING MANY OF THEM TO BE ELEVATED. STILL, WE WILL CONTINUE
TO HIGHLIGHT A LIMITED THREAT IN THE HWO WITH DAMAGING WIND GUSTS AS
THE MAIN THREAT, THOUGH A TORNADO CANNOT BE RULED OUT. BOTTOM LINE,
THE MAIN STORY WITH THIS FORECAST PACKAGE IS THE FLOOD THREAT. /DL/
LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE PESKY UPPER LOW WILL
CONTINUE TO SPIN ACROSS NORTH CENTRAL TEXAS COME SATURDAY MORNING.
THIS WILL CONTINUE TO HELP FEED MOISTURE AND RAIN INTO OUR REGION.
SOME MODELS INDICATE SOME DRIER AIR THAT MAY REDUCE THE COVERAGE OF
THE STORMS ACROSS OUR AREA BY THIS TIME. HOWEVER...ANOTHER SURGE OF
HEAVY RAIN IS STILL BEING SHOWN NEAR THE COAST POTENTIALLY MOVING
NORTH INTO THE EASTERN PART OF THE FORECAST AREA SATURDAY AFTERNOON.
THIS COMES AS THE MAIN UPPER LEVEL SYSTEM FINALLY OPENS UP AND
STARTS TO LIFT OFF TO THE NORTHEAST. THIS COULD BRING ANOTHER COUPLE
OF INCHES PARTICULARLY TO THE EASTERN PART OF THE AREA...BUT STILL
EXACERBATE FLOODING ISSUES GIVEN ANTECEDENT CONDITIONS FROM ONGOING
RAINFALL FROM THE SHORT TERM. HAVE CONTINUED MENTION OF HEAVY RAIN
AND FLOODING IN GRAPHICS AND HWO THROUGH SATURDAY.
THE RAIN WILL PUSH OFF TO THE NORTHEAST OF THE MAIN UPPER DYNAMICS
ALSO PULLS NORTHEAST. THIS COULD RESULT IN A LULL IN RAIN ACTIVITY
FOR SOME OF SUNDAY INTO SUNDAY NIGHT...ESPECIALLY FOR THE SOUTHERN
PARTS OF THE FORECAST AREA. HOWEVER...QUICK ON ITS HEELS IS ANOTHER
UPPER LEVEL TROUGH/LOW. UNLIKE THE CURRENT SYSTEM...THIS ONE IS
RATHER FAST MOVING AND WILL MOVE ACROSS THE NORTHERN PARTS OF THE
FORECAST AREA LATE SUNDAY THROUGH SUNDAY NIGHT. PARAMETERS WITH THIS
SYSTEM LOOK PRETTY DECENT FOR SEEING SEVERE POTENTIAL. VERTICAL
TOTALS ARE AROUND 28-30C THANKS TO VERY COLD 500MB TEMPERATURES
ASSOCIATED WITH THE CLOSED LOW. IN ADDITION...WIND SHEAR IS GOOD FOR
ORGANIZED STORMS. WILL INTRODUCE AN AREA INTO THE HWO INITIALLY FOR
SUNDAY NIGHT IN THE DELTA BUT THIS MAY NEED TO BE EXPANDED IN AREA
AND TIME AS THE EVENT NEARS. GIVEN THE PLETHORA OF GRAPHICS
ASSOCIATED WITH THE CURRENT SHORT TERM HAZARDS...WILL FOREGO ADDING
ANOTHER ONE AT THIS TIME. DRIER WEATHER WILL MOVE IN FOLLOWING THIS
SYSTEM FOR A FEW DAYS. OVERALL TEMPERATURES WILL REMAIN MILD TO
ACTUALLY FAIRLY WARM FOR THIS TIME OF YEAR. HIGHS IN THE 70S AND
EVEN 80S LOOK LIKELY THROUGH THE WEEK WITH LOWS IN THE 60S. /28/
&&
.AVIATION...IFR/MVFR CONDITIONS DUE TO LOW STRATUS PREVAIL ACROSS
MOST OF THE AREA THIS MORNING, AND THIS IS EXPECTED TO PERSIST...IF
NOT WORSEN...THROUGH THE TAF PERIOD. CURRENTLY A LARGE AREA OF SHRA/
TSRA WAS SITUATED OVER WEST MS/SE AR/NE LA. THROUGH THE DAY, THIS
ACTIVITY WILL SPREAD EASTWARD AND IMPACT MOST TERMINALS OFF AND ON
THROUGH TONIGHT. ADDITIONAL WAVES OF SHRA/TSRA ARE ANTICIPATED OVER
THE UPCOMING DAYS. SE WINDS WILL BE GUSTY AT TIMES WITH SOME GUSTS
BETWEEN 2O TO 30 KT POSSIBLE THROUGH THE DAYTIME HOURS TODAY. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 78 67 70 64 / 95 77 85 59
MERIDIAN 78 66 70 62 / 54 62 69 56
VICKSBURG 74 68 71 65 / 99 80 90 64
HATTIESBURG 78 66 70 64 / 59 73 89 77
NATCHEZ 74 68 71 64 / 99 86 93 68
GREENVILLE 73 64 70 62 / 100 81 84 60
GREENWOOD 74 67 70 63 / 100 82 79 52
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SATURDAY AFTERNOON
FOR MSZ043-048>052-054>058-062>066-072>074.
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-025-
034-035-040>042-047-053-059>061.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.
&&
DL/28Hazardous weather outlook, Mar 10, 10:00 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CST THU MAR 10 2016 ARZ074-075-LAZ007-008-015-MSZ018-111600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-RICHLAND-BOLIVAR- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...EXTREME TIMING...REMAINDER OF TODAY THROUGH TONIGHT SIGNIFICANT FLASH FLOODING IS IMMINENT. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. LAZ009-016-023-MSZ019-034-040-041-111600- EAST CARROLL-MADISON LA-FRANKLIN LA-SUNFLOWER-WASHINGTON- ISSAQUENA-SHARKEY- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...REMAINDER OF TODAY THROUGH TONIGHT SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. MSZ026>033-036>039-042>046-049>052-056>058-066-111600- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JONES- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT HEAVY RAIN IS EXPECTED THROUGH TONIGHT, POSSIBLY RESULTING IN FLASH FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY, ESPECIALLY ALONG AND SOUTH OF I-20. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS NORTH OF I-20. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. LAZ024>026-MSZ025-035-047-048-053>055-059>065-072>074-111600- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-HUMPHREYS-WARREN-HINDS- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST- 1000 AM CST THU MAR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING THREAT...ELEVATED TIMING...REMAINDER OF TODAY THROUGH TONIGHT HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED THROUGH TONIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS NORTH OF I-20. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY NIGHT AND REST OF TODAY THROUGH TONIGHT. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 10, 8:04 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
804 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 ENE LELAND 33.42N 90.85W
03/10/2016 M7.52 INCH WASHINGTON MS COCORAHS
TWO DAY TOTAL.
0700 AM HEAVY RAIN 2 SE CROSSETT 33.11N 91.95W
03/10/2016 M12.30 INCH ASHLEY AR CO-OP OBSERVER
TWO DAY/STORM TOTAL.
0700 AM HEAVY RAIN S EUDORA 33.11N 91.26W
03/10/2016 M12.80 INCH CHICOT AR CO-OP OBSERVER
TWO DAY STORM TOTAL RAINFALL
0700 AM HEAVY RAIN 2 NNE RAYVILLE 32.49N 91.75W
03/10/2016 M14.99 INCH RICHLAND LA CO-OP OBSERVER
TWO DAY STORM TOTAL.
0700 AM HEAVY RAIN S CROSSETT 33.13N 91.97W
03/10/2016 M12.08 INCH ASHLEY AR COCORAHS
TWO DAY TOTAL.
0700 AM HEAVY RAIN S HAMBURG 33.23N 91.80W
03/10/2016 M13.50 INCH ASHLEY AR COCORAHS
TWO DAY TOTAL
&&
JCULINLocal storm report, Mar 10, 8:39 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 NE DERMOTT 33.56N 91.39W
03/10/2016 M10.91 INCH CHICOT AR CO-OP OBSERVER
0838 AM FLASH FLOOD BASTROP 32.77N 91.91W
03/10/2016 MOREHOUSE LA LAW ENFORCEMENT
EVACUATIONS AND WATER RESCUES BEING PERFORMED.
&&
JCULINSpecial weather statement, Mar 10, 9:27 AM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
927 AM CST THU MAR 10 2016
LAZ008-009-015-016-023-025-MSZ047-101615-
TENSAS LA-RICHLAND LA-EAST CARROLL LA-FRANKLIN LA-MADISON LA-
WEST CARROLL LA-WARREN MS-
927 AM CST THU MAR 10 2016
...STRONG THUNDERSTORMS WILL AFFECT EASTERN WEST CARROLL...
NORTHEASTERN FRANKLIN...NORTHEASTERN RICHLAND...MADISON...
SOUTHWESTERN EAST CARROLL...TENSAS PARISHES IN NORTHEASTERN
LOUISIANA AND SOUTHWESTERN WARREN COUNTIES UNTIL 1015 AM CST...
AT 926 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ARCHIBALD TO NEAR
NEWLIGHT TO COOTER POINT...AND MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CROWVILLE AROUND 930 AM CST.
DELHI AND HOLLY RIDGE AROUND 935 AM CST.
BAKERS AROUND 940 AM CST.
NEWELLTON AND WARDEN AROUND 945 AM CST.
TENDAL...SOMERSET...WAVERLY AND MONTICELLO AROUND 950 AM CST.
DARNELL AND AFTON AROUND 955 AM CST.
TALLULAH AND SONDHEIMER AROUND 1005 AM CST.
OAK GROVE AND ALSATIA AROUND 1010 AM CST.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EPPS...FOREST...
PIONEER AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3294 9135 3261 9118 3209 9109 3207 9112
3208 9115 3206 9116 3205 9115 3180 9149
3209 9153 3238 9175
TIME...MOT...LOC 1526Z 209DEG 47KT 3236 9168 3214 9151 3191 9148
GRGLocal storm report, Mar 10, 9:34 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
934 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM FLASH FLOOD JIGGER 32.03N 91.75W
03/10/2016 FRANKLIN LA LAW ENFORCEMENT
SEVERAL PARISH ROADS FLOODED.
&&
27Local storm report, Mar 10, 9:41 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM FLASH FLOOD JIGGER 32.03N 91.75W
03/10/2016 FRANKLIN LA LAW ENFORCEMENT
SEVERAL ROADS FLOODED ACROSS WESTERN AND NORTHERN PORIONS
OF THE PARISH.
&&
27Special weather statement, Mar 10, 9:50 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 950 AM CST THU MAR 10 2016 LAZ025-MSZ053-059>061-101630- TENSAS LA-ADAMS MS-CLAIBORNE MS-FRANKLIN MS-JEFFERSON MS- 950 AM CST THU MAR 10 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL TENSAS PARISH... NORTHWESTERN FRANKLIN...SOUTHWESTERN CLAIBORNE...NORTHEASTERN ADAMS AND JEFFERSON COUNTIES UNTIL 1030 AM CST... AT 950 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HELENA TO NEAR CRANFIELD...AND MOVING NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... ST. JOSEPH AROUND 1000 AM CST. ALCORN AROUND 1005 AM CST. STAMPLEY AND HAMBURG AROUND 1010 AM CST. FAYETTE AND MCNAIR AROUND 1015 AM CST. RED LICK AROUND 1025 AM CST. BLUE HILL AROUND 1030 AM CST. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROXIE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3203 9084 3160 9083 3139 9132 3192 9139 TIME...MOT...LOC 1550Z 232DEG 38KT 3189 9134 3150 9129 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 9:38 PM CST | Flash Flood Warning | JAN | Bolivar, Washington | 4 hr |
| Mar 9, 10:29 PM CST | Special Weather Statement | JAN | Washington | 46 min |
| Mar 9, 11:16 PM CST | Special Weather Statement | JAN | Bolivar | 44 min |
| Mar 10, 12:30 AM CST | Special Weather Statement | JAN | Washington | 45 min |
| Mar 10, 1:30 AM CST | Flash Flood Warning | JAN | Bolivar, Issaquena, Sunflower, Washington | 6 hr |
| Mar 10, 4:24 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 4 hr |
| Mar 10, 5:24 AM CST | Special Weather Statement | JAN | Hinds, Madison, Yazoo | 51 min |
| Mar 10, 7:28 AM CST | Areal Flood Warning | JAN | Bolivar, Issaquena, Sunflower, Washington | 3 hr |
| Mar 10, 9:13 AM CST | Flash Flood Warning | JAN | Bolivar, Washington | 6 hr |
| Mar 10, 9:36 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Warren | 39 min |
| Mar 10, 9:38 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 4 hr |
| Mar 10, 9:50 AM CST | Special Weather Statement | JAN | Claiborne, Jefferson | 40 min |
| Mar 10, 10:16 AM CST | Special Weather Statement | JAN | Warren | 29 min |
| Mar 10, 10:38 AM CST | Special Weather Statement | JAN | Yazoo | 37 min |
| Mar 10, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 51 min |
| Mar 10, 10:59 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Mar 10, 11:13 AM CST | Flash Flood Warning | JAN | Sunflower | 6 hr |
| Mar 10, 11:17 AM CST | River Flood Warning | JAN | Copiah, Simpson | 15 days |
| Mar 10, 11:17 AM CST | River Flood Warning | JAN | Lawrence | 16 days |
| Mar 10, 11:17 AM CST | River Flood Warning | JAN | Marion | 17 days |
| Mar 10, 11:22 AM CST | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Mar 10, 11:22 AM CST | River Flood Warning | JAN | Madison, Yazoo | 13 days |
| Mar 10, 11:22 AM CST | River Flood Warning | JAN | Hinds, Warren | 16 days |
| Mar 10, 11:28 AM CST | River Flood Warning | JAN | Yazoo | 39 days |
| Mar 10, 11:28 AM CST | River Flood Warning | JAN | Sunflower | 29 days |
| Mar 10, 11:32 AM CST | Special Weather Statement | JAN | Leflore | 28 min |
| Mar 10, 11:38 AM CST | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 4 days |
| Mar 10, 11:38 AM CST | River Flood Warning | JAN | Adams, Wilkinson | 22 days |
| Mar 10, 11:45 AM CST | Special Weather Statement | JAN | Attala | 30 min |
| Mar 10, 12:05 PM CST | Special Weather Statement | JAN | Rankin | 25 min |
| Mar 10, 12:11 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 7 hr |
| Mar 10, 12:32 PM CST | Special Weather Statement | JAN | Choctaw | 28 min |
| Mar 10, 12:53 PM CST | Special Weather Statement | JAN | Choctaw, Oktibbeha | 52 min |
| Mar 10, 1:03 PM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Mar 10, 1:18 PM CST | Special Weather Statement | JAN | Clay, Oktibbeha | 27 min |
| Mar 10, 1:32 PM CST | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 6 hr |
| Mar 10, 1:36 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah | 6 hr |
| Mar 10, 1:43 PM CST | Flash Flood Warning | JAN | Claiborne, Issaquena, Warren | 6 hr |
| Mar 10, 1:45 PM CST | Special Weather Statement | JAN | Lowndes | 30 min |
| Mar 10, 1:49 PM CST | Flash Flood Warning | JAN | Lincoln | 6 hr |
| Mar 10, 2:12 PM CST | Special Weather Statement | JAN | Lowndes | 33 min |
| Mar 10, 2:51 PM CST | Special Weather Statement | JAN | Jefferson Davis, Simpson | 24 min |
| Mar 10, 3:22 PM CST | Special Weather Statement | JAN | Jefferson Davis, Simpson | 23 min |
| Mar 10, 3:31 PM CST | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 5 hr |
| Mar 10, 3:31 PM CST | Flash Flood Warning | JAN | Rankin, Scott | 4 hr |
| Mar 10, 3:53 PM CST | Special Weather Statement | JAN | Smith | 37 min |
| Mar 10, 4:05 PM CST | Tornado Warning | JAN | Smith | 25 min |
| Mar 10, 4:23 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Smith | 4 hr |
| Mar 10, 4:27 PM CST | Special Weather Statement | JAN | Jasper | 33 min |
| Mar 10, 4:58 PM CST | Special Weather Statement | JAN | Jasper, Newton | 32 min |
| Mar 10, 5:19 PM CST | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Leflore and 2 more | 6 hr |
| Mar 10, 5:24 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 10 hr |
| Mar 10, 5:26 PM CST | Flash Flood Warning | JAN | Lamar, Marion | 16 hr |
| Mar 10, 5:31 PM CST | Special Weather Statement | JAN | Jasper | 29 min |
| Mar 10, 5:49 PM CST | Special Weather Statement | JAN | Lauderdale | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.